Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the number of Galois $ p$-extensions of a local field


Author: Masakazu Yamagishi
Journal: Proc. Amer. Math. Soc. 123 (1995), 2373-2380
MSC: Primary 11S20; Secondary 11S15
MathSciNet review: 1264832
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let p be a prime, k a finite extension of the p-adic field $ {\mathbb{Q}_p}$, and G a finite p-group. Let $ v(k,G)$ denote the number of non-isomorphic Galois extensions of k whose Galois groups are isomorphic to G. When k does not contain a primitive p-th root of unity, I. R. Šafarevič gave an explicit formula for $ v(k,G)$. In this note, we treat the case when k contains a primitive p-th root of unity. After giving a general formula for $ v(k,G)$ (Theorem 1), we calculate $ v(k,G)$ explicitly for some special p-groups (Theorem 2.2).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11S20, 11S15

Retrieve articles in all journals with MSC: 11S20, 11S15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1264832-0
PII: S 0002-9939(1995)1264832-0
Keywords: Local field, Demuškin group, p-extension
Article copyright: © Copyright 1995 American Mathematical Society